Narrow Results Clear All
- Communication Improvement 3
- Education and Training 4
- Error Reporting and Analysis 3
- Human Factors Engineering 4
- Legal and Policy Approaches 1
- Quality Improvement Strategies 3
- Technologic Approaches 3
- Device-related Complications 1
- Discontinuities, Gaps, and Hand-Off Problems 1
- Identification Errors 1
- Medication Safety
Search results for "Risk Managers"
Differences in strength expression on product labels of compounders and conventional manufacturers may lead to dosing errors.
Silver Spring, MD: US Food and Drug Administration; September 29, 2018.
Tools/Toolkit > Fact Sheet/FAQs
Silver Spring, MD: United States Food and Drug Administration; October 31, 2014.
Studies have shown that pharmacist involvement can prevent medication errors. To help patients take their medications safely, this consumer update discusses pharmacists as participants in a government drug information center and reveals the top five questions submitted along with their corresponding answers.
Web Resource > Government Resource
Atlanta, GA: Centers for Disease Control and Prevention.
This Web site offers resources related to a collaborative involving public health agencies, private organizations, patient advocates, and experts in developing strategies and recommendations to prevent accidental medication overdoses in children.
Journal Article > Government Resource
de Boer M, Boeker EB, Ramrattan MA, et al. Int J Clin Pharm. 2013;35:744-752.
Kadcyla (ado-trastuzumab emtansine): drug safety communication—potential medication errors resulting from name confusion.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 6, 2013.
This announcement describes the risk of medication mix-ups associated with the use of an incorrect nonproprietary name for a breast cancer drug.
Hospira Carpuject pre-filled cartridges—drug alert: products may contain more than the intended fill volume.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 23, 2012.
This announcement raises awareness of pre-filled medication cartridges that may be overfilled, thereby increasing the risk of overdose. The FDA recommends that practitioners confirm the dosage prior to dispensing and administering the medication.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
New dosing recommendations to prevent potential Valcyte (valganciclovir) overdose in pediatric transplant patients.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 15, 2010.
This announcement describes revised dosing recommendations designed to prevent overdosing immunocompromised pediatric patients.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; August 2, 2010.
This announcement reports on numerous errors in which an oral medication, nimodipine, was administered intravenously and describes how such errors occur.
PA-PSRS Patient Saf Advis. March 2010;7:9-17.
This article analyzed 2685 event reports involving insulin and found that the most common error types were drug omission, wrong-dose, and wrong-drug errors.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This alert notifies health care providers of the potential for patient harm if a particular inhalation powder is reconstituted and incorrectly administered.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 9, 2008.
This announcement recalls a particular lot of injectable potassium chloride solution due to incorrect barcode labeling, which could result in medication errors.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 18, 2008.
This announcement provides information on a recall of heparin vials due to negative reactions reported with certain batches of the medication.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
Journal Article > Government Resource
Centers for Disease Control and Prevention. MMWR Morb Mortal Wkly Rep. 2006;55:1016-1017.
This article reports on an investigation into clusters of mistakes involving the misadministration of a vaccine.
Web Resource > Multi-use Website
Aurora, CO: The Division of Health Care Policy and Research, University of Colorado Health Sciences Center.
This Web site provides access to research and tools, such as the Medication Discrepancies Tool, that support safe and effective patient transitions.
Scobie S, Thomson R. London, England: National Patient Safety Agency; 2005.
Created in 2001 to institute changes in health care across the United Kingdom, the National Patient Safety Agency (NPSA) presents their first report of patient safety incidents. The two-part report begins with a general discussion of incident reporting, the basis for a national reporting system, and the development of the Patient Safety Observatory. The second part builds on this framework by discussing how the acquired data can be used and translated into safer health care strategies. The report itself encompasses more than 85,000 collected incident reports with analysis, comparisons, and case studies to illustrate important safety issues for future efforts. This represents the first of a series of expected reports from NPSA on patient safety data to be published.